Article: article from journal or magazin.
Hyperpigmented small spots induced by long-term PUVA therapy. A clinical, light and electron microscopic study
Journal Article --- Old month value: Oct
Among 308 photochemotherapy (PUVA)-treated patients, 15 psoriatics and 1 case of mycosis fungoides developed persistent disseminated hyperpigmented small spots at the trunk and limbs as a side effect of the therapy. The histological, histochemical and electron microscopical studies performed on 5 of the patients revealed a greatly increased number of melanocytes in the macules, hyperactivity of the melanocytes and increased transfer of pigment to dermis and keratinocytes. Moreover, binucleated cells were found as well as multifarious signs of melanocytic damage in varying degrees. Similar alterations but less pronounced were observed in the intermacular skin. Some of the changes could be recognized even 7 months after the treatment had been stopped. The PUVA spots are compared with other etiologically light-dependent hyperpigmentations.
Adult Female Humans Male Microscopy, Electron Middle Aged PUVA Therapy/*adverse effects Photochemotherapy/*adverse effects Pigmentation Disorders/*chemically induced/pathology Time Factors
Web of science
Last modification date